Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2017, 3:31 PM MDT for Cherry County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 3:31 PM MDT (21:31 UTC)
- Expired
- Aug 1, 2017, 4:00 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WUUS53 KLBF 012131 SVRLBF NEC031-012200- /O.NEW.KLBF.SV.W.0162.170801T2131Z-170801T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 331 PM MDT TUE AUG 1 2017 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southwestern Cherry County in north central Nebraska... * Until 400 PM MDT * At 331 PM MDT, a severe thunderstorm was located 27 miles southwest of Medicine Lake, or 33 miles southeast of Gordon, moving south at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Intersection of Highway 61 and Survey Valley Road. This includes Highway 61 between mile markers 179 and 193. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4247 10168 4227 10167 4229 10194 4248 10189 TIME...MOT...LOC 2131Z 005DEG 17KT 4242 10179 HAIL...1.00IN WIND...<50MPH $$ ET
3 follow-up statements
239 WWUS53 KLBF 012142 SVSLBF Severe Weather Statement National Weather Service North Platte NE 342 PM MDT TUE AUG 1 2017 NEC031-012200- /O.CON.KLBF.SV.W.0162.000000T0000Z-170801T2200Z/ Cherry NE- 342 PM MDT TUE AUG 1 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTHWESTERN CHERRY COUNTY... At 342 PM MDT, a severe thunderstorm was located 22 miles north of Ashby, or 37 miles southeast of Gordon, moving south at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Intersection of Highway 61 and Survey Valley Road. This includes Highway 61 between mile markers 179 and 187. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4242 10191 4240 10168 4227 10168 4229 10194 TIME...MOT...LOC 2142Z 007DEG 24KT 4234 10182 HAIL...1.00IN WIND...<50MPH $$ ET
289 WWUS53 KLBF 012150 SVSLBF Severe Weather Statement National Weather Service North Platte NE 350 PM MDT TUE AUG 1 2017 NEC031-012200- /O.CON.KLBF.SV.W.0162.000000T0000Z-170801T2200Z/ Cherry NE- 350 PM MDT TUE AUG 1 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTHWESTERN CHERRY COUNTY... At 349 PM MDT, a severe thunderstorm was located 18 miles north of Ashby, or 40 miles southeast of Gordon, moving south at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of southwestern Cherry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4233 10192 4235 10173 4228 10175 4229 10194 TIME...MOT...LOC 2149Z 009DEG 26KT 4229 10182 HAIL...1.00IN WIND...<50MPH $$ ET
569
WWUS53 KLBF 012157
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
357 PM MDT TUE AUG 1 2017
NEC031-012207-
/O.EXP.KLBF.SV.W.0162.000000T0000Z-170801T2200Z/
Cherry NE-
357 PM MDT TUE AUG 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY COUNTY
WILL EXPIRE AT 400 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
LAT...LON 4233 10192 4235 10173 4228 10175 4229 10194
TIME...MOT...LOC 2157Z 005DEG 17KT 4226 10182
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:09 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 1, 2:09 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 309 PM CDT Tue Aug 1 2017 .SYNOPSIS... Issued at 309 PM CDT Tue Aug 1 2017 H5 Ridging across the western CONUS continues this morning and has shifted slightly west over the past 24 hours. High pressure extended from northern Nevada west to off the coast of California. A ridge extended north into the Alaska panhandle and the Yukon this morning. Downstream of this ridge, a closed low was present over far northern Canada with a trough of low pressure extending south to Hudson Bay. Between these two features, a strong shortwave trough was present over northern Alberta with a secondary shortwave over southern Manitoba. Another weaker wave was present over northwestern South Dakota. This feature has progressed southeast over the past 3 to 6 hours, and has led to the development of thunderstorms over central South Dakota this morning. This activity has since moved into south central South Dakota and northeastern portions of the forecast area. Further south, mostly clear skies were present over the central and western Sandhills as well as the eastern panhandle and portions of southwestern Nebraska. Some cloudiness was present over portions of central Nebraska. Temperatures as of 2 PM CDT ranged from 79 at Valentine to 90 at Ogallala. && .SHORT TERM...(This evening through Wednesday night) Issued at 309 PM CDT Tue Aug 1 2017 For this evening, will be evaluating ongoing thunderstorms in the northeast and will be adjusting the timing of them for the evening forecast. Two areas are favored for thunderstorms tonight. The first in the northeastern CWA where lingering thunderstorms from this afternoon will track southeast from south central South Dakota. The second area is across the west and northwestern forecast area. A shortwave, currently over western Montana, will track to the east southeast this evening before emerging across western South Dakota overnight. There will be a limited threat for thunderstorms in the western CWA this evening as convection drifts southeast off of the Black Hills and eastern Wyoming. This activity is expected dissipate this evening. Overnight, toward 12z Wednesday, thunderstorms are expected to develop over western South Dakota and track southeast, approaching northwestern portions of the forecast area toward 12z Wednesday. convection will linger across northern Nebraska Wednesday morning, then redevelop Wednesday afternoon as a cold front approaches northern Nebraska. This front will push through the area late Wednesday into Wednesday evening. This will be the best chance for widespread convection, particularly in north and eastern cwa where dynamics aloft are co-located with the frontal posn. Further south and west, thunderstorm chances do not look nearly as probable, but given the strength of the cold front, felt at least a slight chance mention in the southwest was warranted here. .LONG TERM...(Thursday through Tuesday) Issued at 309 PM CDT Tue Aug 1 2017 Thursday through Friday...The cold front will be forced well south of the area Thursday into Thursday night with dry and cool conditions expected. The latest EC and MEX guidance touch the upper 40s across most of the forecast area Friday morning. This seems reasonable given the degree of dry air moving in behind the front, light winds and strong high pressure which is anchored over central Nebraska at 12z Friday. Highs Thursday will struggle to get out of the mid 70s due to the degree of strong CAA behind the exiting front, and the threat for cloud cover to linger, especially across the north and northeastern forecast area. Friday will see a slight rebound in temperatures as high pressure move southeast into northern Missouri. This will lead to increased southerly winds across western and north central Nebraska. Friday night through Tuesday...The increased southerly winds Friday, will begin to lift a warm front into southwestern Nebraska and the eastern Nebraska panhandle. Both the EC and GFS solutions, develop convection within the northwesterly flow aloft Friday night INVOF of the frontal boundary. The EC solution develops most of its convection in the northeastern cwa while the GFS develops most of its convection in southwestern Nebraska which seems most reasonable as this is where the surface frontal boundary is located. This boundary will progress east on Saturday into Saturday evening with thunderstorm chances spreading east. The threat will linger come to an end Sunday as another strong cold front pushes through the region. Dry and seasonal conditions will follow on Monday into Tuesday && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1236 PM CDT Tue Aug 1 2017 The main aviation concern for the next day will be the chance for afternoon thunderstorms across the northern portion of the forecast area. Thunderstorms are already developing across South Dakota and are expected to drift southward throughout the remainder of the afternoon. Current thinking is that thunderstorms will track just east of KVTN and not directly impact the terminal. Vicinity storms have been included in the forecast to account for storms moving southeastward across north central Nebraska. Best chance for storm development will be between 3pm and 8pm. For later tonight and Wednesday morning, ceilings remain above 10000 feet with VFR conditions prevailing. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Kulik
Hazardous weather outlook, Aug 1, 10:08 AM MDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1108 AM CDT Tue Aug 1 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-021615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1108 AM CDT Tue Aug 1 2017 /1008 AM MDT Tue Aug 1 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms are possible this afternoon and tonight, with a few strong storms possible in north central Nebraska. Gusty winds to around 50 mph and hail up to nickel size will be possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A more organized threat for thunderstorms exists Wednesday afternoon and Wednesday night as a cold front pushes through. Strong to severe thunderstorms possible. Large hail and damaging wind gusts will be possible with the strongest storms. Thunderstorms will again be possible this weekend. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Aug 1, 2:10 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service North Platte NE 210 PM MDT TUE AUG 1 2017 NEZ004-094-012045- Sheridan NE-Western Cherry NE- 210 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 245 PM MDT... At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Gordon, moving southeast at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Gordon, Merriman, Hoover Lake, Irwin, Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area and Bayonne. This includes the following highways... Highway 20 between mile markers 105 and 139. Highway 61 between mile markers 224 and 229. LAT...LON 4300 10175 4292 10163 4269 10217 4300 10235 TIME...MOT...LOC 2009Z 303DEG 12KT 4296 10214 Gomez
Special weather statement, Aug 1, 3:00 PM MDT, 31 minutes before
Special Weather Statement National Weather Service North Platte NE 300 PM MDT TUE AUG 1 2017 NEZ004-094-012130- Sheridan NE-Western Cherry NE- 300 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND EAST CENTRAL SHERIDAN COUNTIES UNTIL 330 PM MDT... At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southeast of Gordon, moving southeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Highway 61 crossing the Snake River, Highway 27 crossing the Niobrara River, Rock Hill, Bayonne and Morgan Lake. This includes the following highways... Highway 20 between mile markers 113 and 118. Highway 61 between mile markers 199 and 204. LAT...LON 4265 10229 4285 10201 4259 10166 4239 10191 TIME...MOT...LOC 2100Z 317DEG 26KT 4264 10201 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:31 AM MDT | Dense Fog Advisory | LBF | Frontier, Hayes, Keith, Lincoln | 4 hr |
| Aug 1, 3:00 PM MDT | Special Weather Statement | LBF | Sheridan | 30 min |
| Aug 1, 3:56 PM MDT | Special Weather Statement | LBF | Grant | 34 min |
| Aug 1, 4:59 PM MDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant, Hooker, Keith and 2 more | 61 min |
| Aug 1, 5:50 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.